MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PI-PJ3 POLYURETHANE, POWERPICC PROVENA SOLO2, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 PI-PJ3 POLYURETHANE, POWERPICC PROVENA SOLO2, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported when they flushed, one of the lumens had saline squirt out the side.No patient harm, injury, or complication occurred outside of having to replace the original picc line that was placed and had to be removed due to the lumen leaking saline out the side of it when it was being flushed.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak when flushing a lumen was confirmed and was determined to be use related.One 4 fr dl powerpicc solo catheter was returned for evaluation.The investigation findings are consistent with catheter damage caused by contact with a sharp-edged instrument such as a scalpel.The returned product sample was evaluated and a split was observed in the extension leg tubing of the red luer.Microscopic examination of the catheter split confirmed it was typical of contact with a sharp bladed instrument, and the characteristics observed which supported this type of failure included: the fracture surface was reflective in nature and contained a striated pattern.This can occur due to pattern transfer of the sharpened edge typically found on a scalpel-type instrument.Sharply formed fracture edges.Planar shape to the fracture surface.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
PI-PJ3 POLYURETHANE, POWERPICC PROVENA SOLO2, 3CG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
carey carter
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21602203
Report Number3006260740-2025-01496
Device Sequence Number19965376
Product Code LJS
UDI-Device Identifier00801741155000
UDI-Public(01)00801741155000(11)250107(17)250930(10)REJY0382
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberN/A
Device Catalogue NumberS1294108D3
Device Lot NumberREJY0382
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown